MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA STAB GVF INS 2.5 8MM; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US SIGMA STAB GVF INS 2.5 8MM; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Model Number 1581-22-008
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Codes Unspecified Infection (1930); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from depuy synthes malaysia reports an event as follows: it was reported that during a total knee replacement on (b)(6) 2023, the insert would not lock to the tibial tray.A gap was found between insert and tibial tray and a 10mm insert was implanted instead.There was a surgical delay of an unknown time.This report is for a sigma stab gvf ins 2.5 8mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthese joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthese joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary the insert was found unable to lock on the tibial tray.Gap was found between insert and tibial tray ( medial posteriorly).Surgeon tried to knock in the implant twice but gap still visible.To be safe 10mm insert was been implanted and was locked in to same tibial tray perfectly.8mm insert will be sent back for investigation.The device associated with this report was returned to depuy synthes for evaluation.Visual inspection of the returned sample revealed there were no product problems observed with sigma stab gvf ins 2.5 8mm.A functional test to assess the implant-implant fit allegation was not conducted as the mating device was not returned for evaluation.As no conclusion could be drawn, the investigation was not able to confirm the reported event.No other problem identified.The overall complaint was not confirmed as the sigma stab gvf ins 2.5 8mm was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not performed.

Brand Name
SIGMA STAB GVF INS 2.5 8MM
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JJMSZ PLANT FOR STK. & N-STK.
no. 299, changyang street
suzhou industrial park
suzhou, jiangsu
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key17313329
Report Number1818910-2023-14067
Device Sequence Number6187929
Product Code JWH
UDI-Device Identifier10603295064084
UDI-Public10603295064084
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K033272
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1581-22-008
Device Catalogue Number158122008
Device Lot NumberD22020674
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/28/2023
Supplement Date Received by Manufacturer08/17/2023
11/07/2023
01/08/2024
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date08/18/2023
11/07/2023
01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PFC SIG MOD TIB TRAY CEM SZ2.5
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown